Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 3:44 PM CDT for Henderson County, Illinois; Des Moines County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 13, 2000, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Des Moines County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:47 PM CDT | Hail 0.75 | Burlington, IA | |
| Jun 13, 4:01 PM CDT | Thunderstorm Wind | Burlington, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 132045
SVRMLI
IAC057-ILC071-132130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DES MOINES COUNTY IN SOUTHEAST IOWA
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 430 PM CDT
* AT 342 PM CDT...DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE
THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF
BURLINGTON REGIONAL AIRPORT...OR 3 MILES SOUTHWEST OF BURLINGTON...
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
CARTHAGE LAKE BY 345 PM CDT.
LONE TREE BY 350 PM CDT.
KINGSTON BY 355 PM CDT.
BIG RIVER STATE FOREST BY 400 PM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4079 9133 4067 9117 4089 9079 4105 9081
4107 9107
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT TUE JUN 13 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS. AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN IOWA. MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS VORT MAX. AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF COLD FRONT WEDNESDAY. MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN AROUND 42 HOURS/06Z THURSDAY. AT THE SURFACE THE AVN BRINGS THE COLD FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND 23Z...AND THE NGM AROUND 00Z THURSDAY. TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET PUMPS MOISTURE INTO THE AREA. MAIN PROBLEM WILL BE HIGH WINDS AND HEAVY RAIN. CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY MID EVENING. MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING ILLINOIS IN MORNING. WEDNESDAY WILL SEE STRONG PVA IN THE AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA... AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE FOR SEVERE WILL BE IN ILLINOIS. WILL KEEP CLOSE TO CURRENT FORECAST. WILL EMPHASIZE HEAVY RAINFALL... AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Local storm report, Jun 13, 9:48 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 AM WOODBINE IL SMALL STREAM FLOODING
06/13/00 JODAVIESS WATER UP TO A FOOT DEEP
WAS COVERING U.S.
HIGHWAY 20 BETWEEN
WOODBINE AND ELIZABETH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 AM FREEPORT IL SMALL STREAM FLOODING
06/13/00 STEPHENSON U.S. HIGHWAY 20 WAS
CLOSED IN SPOTS DUE TO
WATER COVERING THE
ROAD. ROUTE 26 AT
MONTAGUE ROAD WAS
CLOSED...AND WATER
COVERED THE ROAD
BETWEEN YELLOW CREEK
AND HOLLYWOOD. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0630 AM BELLEVUE IA SMALL STREAM FLOODING
06/13/00 JACKSON SPRUCE CREEK WAS OUT OF
IT/S BANKS NEAR
BELLEVUE...FORCING SOME
RESIDENTS TO EVACUATE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 AM SAVANNA IL SMALL STREAM FLOODING
06/13/00 CARROLL SEVERAL COUNTY ROADS
COVERED IN WATER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 4 hr |
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 42 min |
| Jun 13, 4:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 39 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 45 min |
| Jun 13, 4:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 53 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 52 min |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 49 min |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Washington | 45 min |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 45 min |
| Jun 13, 1:04 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 41 min |
| Jun 13, 2:22 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 53 min |
| Jun 13, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 44 min |
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Louisa | 45 min |
| Jun 13, 4:00 PM CDT | Flash Flood Warning | DVN | Scott | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.